Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 172, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 26, 2008, 5:28 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2008, 5:28 PM MDT (23:28 UTC)
- Expired
- Aug 26, 2008, 5:55 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Box Butte County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -528 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:30 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 26, 1:30 PM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT TUE AUG 26 2008
.SHORT TERM...TONIGHT THRU THU...COLD FRONT DRPG S INTO CNTRL WY
EARLY THIS AFTN WHILE LEE TROF SHIFTS E INTO FAR WRN NEB PNHNDL.
BETTER MSTR REMAINS OVER THE PANHANDLE...AND WITH SOME WEAK SHWRS
ALREADY GOING UP ALONG THE LEE TROF NEAR PINE BLUFFS...EXPECT MOST
OF THE ACTIVITY LATER THIS AFTN INTO THIS EVENING OVER THE PNHNDL...
ESPCLY FROM CDR S TO IBM-SNY AREAS. SLIGHT RISK AREA LOOKS GOOD FOR
NOW AS EXPECT MORE STORMS TO DVLP NEWD ALONG LEE TROF AND COLD FRONT.
MOST STORMS SHOULD BE EAST OF AREA BY 10 PM OR SO AS COLD FRONT
CONTS TO BARREL SWD THIS EVENG. COOLER AND CLEARING OVERNIGHT WITH
DCRSG WINDS. A TRAILING WEAK UPPER TROF WILL BRUSH ACROSS THE
REGION ON WED WITH MAINLY SOME MID/HIGH CLDS. IT WILL BE COOLER ON
WED MAINLY EAST OF THE LARAMIE RANGE INTO NEB. THIS TRAILING UPPER
FTR WILL HELP DRIVE A SECONDARY SURGE OF COOL AIR SWD THRU THE
REGION ON WED NIGHT...WITH ANY PCPN STAYING TO OUR N AND E. THU MAY
END UP BEING A FEW DEGS COOLER THAN WED IN MANY AREAS...BUT SKIES
SHOULD BE MOSTLY SUNNY WITH A DRY NW FLOW ALOFT.
.LONG TERM...THU NIGHT THROUGH TUE...UPPER RIDGE AXIS WILL MOVE
ACROSS THE CWA FRIDAY WITH DOWNSLOPE WINDS AT THE SURFACE. THIS
WILL RESULT IN DRY AND WARM CONDITIONS ACROSS THE FORECAST AREA. ON
SAT...SW FLOW WILL DEVELOP ALOFT AS AN UPPER TROUGH MOVES ONTO THE
WEST COAST. AIRMASS WILL REMAIN DRY AND WARM CONDITIONS WILL
CONTINUE OVER THE AREA. FOR SUN...SW FLOW WILL CONTINUE AS THE
UPPER TROUGH AXIS MOVES INTO THE INTER-MOUNTAIN WEST. THIS WILL
RESULT IN A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS...MAINLY WEST
OF THE LARAMIE RANGE...AS DISTURBANCES IN THE FLOW BEGIN TO MOVE
ACROSS THIS AREA. SIMILAR DAY ON MONDAY AS THE UPPER TROUGH AXIS
MOVES ACROSS THE CWA. MAY HAVE TO RAISE POPS EAST OF THE LARAMIE
RANGE AS THE SYSTEM APPROACHES. FINALLY FOR TUES...ZONAL FLOW WILL
OCCUR ACROSS THE FORECAST AREA WITH DOWNSLOPE WINDS AT THE SURFACE.
WILL CUT BACK POPS...SINCE UPPER TROUGH WILL MOVE WELL EAST OF THE
AREA. HIGH TEMPERATURES WILL BE 6 TO 8 DEGREES ABOVE NORMAL ON SAT
AND SUN...AND AROUND NORMAL FOR THE REST OF THE PERIOD.
&&
.AVIATION...
THERE WILL SOME TSTMS MAINLY OVER THE PANHANDLE THRU THIS EVENING
WITH LOCAL MVFR CIGS/VSBYS. OTHERWISE VFR CONDITIONS WILL BE OVER
THE REGION TONIGHT AND WEDNESDAY WITH NO IMPACTS ON AREA AIRPORTS.
&&
.FIRE WEATHER...
RED FLAG WARNING WILL CONTINUE UNTIL 8 PM ACROSS E CNTRL AND S CNTRL
WY. COLD FRONT WILL MOVE THRU MOST OF E CNTRL WY BY 00Z...BUT HAVE
CONTD WARNING DUE TO SHIFTING WINDS. WINDS AND TEMPS WILL BE
DECREASING BY SUNSET...WITH RH RISING. IT WILL BE COOLER BEHIND THE
FRONT THROUGH WED. HOWEVER...WESTERLY WINDS WILL INCREASE AGAIN BY
WED AFTERNOON AND IT WILL AGAIN BE DRY OVER AND WEST OF THE LARAMIE
RANGE. WILL LEAVE IT TO LATER SHIFTS TO ISSUE ANOTHER FIRE WX WATCH
FOR WED...IN ORDER TO AVOID CONFUSING HIGHLIGHTS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FOR MUCH OF SOUTH CENTRAL AND EAST CENTRAL
WYOMING INTO EARLY THIS EVENING. ZONES 59>62..64..65.
NE...NONE.
&&Hazardous weather outlook, Aug 26, 9:37 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 937 AM MDT TUE AUG 26 2008 NEZ001>003-019>021-054-055-WYZ066>070-271200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 937 AM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SOME OF THE STORMS...ESPECIALLY IN THE PANHANDLE...WILL BE STRONG AND COULD PRODUCE HAIL AND HEAVY RAINFALL. WEST OR SOUTHWEST WINDS OF 15 TO 30 MPH WILL BLOW ACROSS MUCH OF WYOMING TODAY...WITH SOUTH OR SOUTHWEST WINDS IN THE PANHANDLE. WINDS WILL SWITCH TO THE NORTHWEST AND NORTH BEHIND A COLD FRONT LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY IN THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-062-064-065-271200- SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- 937 AM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED WEAK THUNDERSTORMS WILL BE OVER THE LARAMIE RANGE AND AREAS TO THE WEST THIS AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS WILL GUST TO 35 MPH TODAY ACROSS THE AREA...BEFORE TURNING TO THE NORTHWEST THIS EVENING. VERY WARM AND DRY CONDITIONS WILL COMBINE WITH THE WINDS TO CREATE A CRITICAL FIRE WEATHER SITUATION LATE THIS MORNING AND THROUGH THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR THE AREA DURING THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THIS AREA SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-271200- CONVERSE-NIOBRARA- 937 AM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED RATHER WEAK THUNDERSTORMS WILL DEVELOP OVER EAST CENTRAL WYOMING THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. WEST OR SOUTHWEST WINDS WILL GUST TO 35 MPH TODAY BEFORE SWITCHING TO THE NORTH BEHIND A COLD FRONT LATE THIS AFTERNOON. VERY WARM AND DRY CONDITIONS WILL COMBINE WITH THE WINDS TO CREATE A CRITICAL FIRE WEATHER SITUATION LATE THIS MORNING AND THROUGH EARLY THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR THE AREA DURING THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-271200- SNOWY RANGE- 937 AM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED OR WIDELY SCATTERED WEAK THUNDERSTORMS WILL BE OVER THE SNOWY RANGE THIS AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS WILL GUST TO 35 MPH THROUGH THIS AFTERNOON...BEFORE TURNING TO THE NORTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THIS AREA SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:36 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 39 min |
| Aug 25, 7:33 PM MDT | Fire Weather Watch | CYS | 9 hr | |
| Aug 26, 4:49 AM MDT | Red Flag Warning | CYS | 15 hr | |
| Aug 25, 6:04 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 41 min |
| Aug 26, 4:15 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 45 min |
| Aug 26, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.